Alert archive / California / Winter Storm Watches in 2011
Winter Storm Watch 1, NWS Eureka, CA
NWS Eureka, CA issued this winter storm watch at Feb 14, 2011, 3:50 AM PST. It took effect at Feb 15, 2011, 6:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 14, 2011, 3:50 AM PST (11:50 UTC)
- In effect from
- Feb 15, 2011, 6:00 AM PST
- Expired
- Feb 15, 2011, 12:14 AM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
815 WWUS46 KEKA 141150 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 350 AM PST MON FEB 14 2011 CAZ003-004-150000- /O.NEW.KEKA.WS.A.0001.110215T1800Z-110216T1800Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 350 AM PST MON FEB 14 2011 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WATCH ABOVE 3000 FEET...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING. * HEAVY SNOW ACCUMULATION OF 7 TO 14 INCHES ARE POSSIBLE FROM MIDDAY TUESDAY TO MIDDAY WEDNESDAY ABOVE 3000 FEET. * SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING CONDITIONS. * CHECK THE LATEST FORECASTS AND CALL 1-800-427- 7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVELLING. * BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
347 WWUS46 KEKA 142308 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 308 PM PST MON FEB 14 2011 CAZ004-150715- /O.NEW.KEKA.WW.Y.0003.110215T0000Z-110216T1200Z/ /O.EXT.KEKA.WS.A.0001.110215T1400Z-110216T1800Z/ UPPER TRINITY RIVER- 308 PM PST MON FEB 14 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM WEDNESDAY ABOVE 3500 FEET... ...WINTER STORM WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 3500 FEET FOR SNOW...WHICH IS IN EFFECT UNTIL 4 AM WEDNESDAY. THE WINTER STORM WATCH ABOVE 3000 FEET IS NOW IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING. * HEAVY SNOW ACCUMULATION OF 12 TO 18 INCHES IS POSSIBLE TONIGHT INTO WEDNESDAY MORNING ABOVE 3500 FEET. * ADVISORY MAY BE UPGRADED TO WARNING AS SNOW LEVELS LOWER AND IF SNOW BECOMES MORE INTENSE. * SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING CONDITIONS. * CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVELLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CAZ003-150715- /O.EXT.KEKA.WS.A.0001.110215T1400Z-110216T1800Z/ NORTH COAST INTERIOR- 308 PM PST MON FEB 14 2011 ...WINTER STORM WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING ABOVE 3000 FEET... THE WINTER STORM WATCH ABOVE 3000 FEET IS NOW IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING. * HEAVY SNOW ACCUMULATION OF 7 TO 14 INCHES IS POSSIBLE FROM TUESDAY INTO WEDNESDAY ABOVE 3000 FEET. * SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING CONDITIONS. * CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVELLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
236 WWUS46 KEKA 142337 AAA WSWEKA URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 337 PM PST MON FEB 14 2011 CAZ004-150745- /O.CAN.KEKA.WS.A.0001.110215T1400Z-110216T1800Z/ /O.CON.KEKA.WW.Y.0003.110215T0000Z-110216T1200Z/ UPPER TRINITY RIVER- 337 PM PST MON FEB 14 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM WEDNESDAY ABOVE 3500 FEET... ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE WINTER STORM WATCH. A WINTER WEATHER ADVISORY ABOVE 3500 FEET REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY. * HEAVY SNOW ACCUMULATION OF 12 TO 18 INCHES IS POSSIBLE TONIGHT INTO WEDNESDAY MORNING ABOVE 3500 FEET. * IF SNOW CONDITIONS BECOME MORE INTENSE ADVISORY MAY BE UPGRADED TO A WARNING. * SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING CONDITIONS. * CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVELLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CAZ003-150745- /O.CON.KEKA.WS.A.0001.110215T1400Z-110216T1800Z/ NORTH COAST INTERIOR- 337 PM PST MON FEB 14 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING ABOVE 3000 FEET... A WINTER STORM WATCH ABOVE 3000 FEET REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING. * HEAVY SNOW ACCUMULATION OF 7 TO 14 INCHES IS POSSIBLE FROM TUESDAY INTO WEDNESDAY ABOVE 3000 FEET. * SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING CONDITIONS. * CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVELLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
564 WWUS46 KEKA 150814 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1214 AM PST TUE FEB 15 2011 CAZ003-151615- /O.UPG.KEKA.WS.A.0001.110215T1400Z-110216T1800Z/ /O.EXB.KEKA.WW.Y.0003.110216T0000Z-110216T1800Z/ NORTH COAST INTERIOR- 1214 AM PST TUE FEB 15 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM TUESDAY TO 10 AM PST WEDNESDAY ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 3000 FEET FOR SNOW FROM 4 PM TUESDAY TO 10 AM PST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * HEAVY SNOW ACCUMULATION OF 6 TO 11 INCHES IS POSSIBLE FROM TUESDAY AFTERNOON INTO WEDNESDAY MORNING ABOVE 3000 FEET. * SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING CONDITIONS. * CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVELLING. * BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CAZ004-151615- /O.EXT.KEKA.WW.Y.0003.000000T0000Z-110216T1800Z/ UPPER TRINITY RIVER- 1214 AM PST TUE FEB 15 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY ABOVE 3000 FEET... THE WINTER WEATHER ADVISORY ABOVE 3000 FEET IS NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY. * HEAVY SNOW ACCUMULATION OF 9 TO 18 INCHES IS POSSIBLE TONIGHT INTO WEDNESDAY MORNING ABOVE 3000 FEET. * SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING CONDITIONS. * CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVELLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter storm watch went out at Feb 14, 3:30 AM PST, 20 minutes earlier.
Area forecast discussion, Feb 14, 3:30 AM PST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 330 AM PST MON FEB 14 2011 .SYNOPSIS...A POTENT PACIFIC STORM WILL BRING WIND RAIN AND SNOW TO NORTHWEST CALIFORNIA BEGINNING THIS MORNING. SNOW LEVELS WILL STEADILY FALL THROUGH MIDWEEK...CAUSING SNOW TO FALL AT PASS LEVEL BY TUESDAY AFTERNOON. && .DISCUSSION...AN AREA OF LOW PRESSURE JUST OFF THE COAST OF NW CALIFORNIA IS MOVING ASHORE THIS MORNING BRING STRONG WINDS AND RAIN. THIS SYSTEM IS PROGGED TO MOVE NE INTO SOUTHERN OREGON THROUGH THE DAY. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM IS JUST OFFSHORE ATTM AND WILL MOVE THROUGH THE CWA THIS MORNING. IN THE WAKE OF THE COLD FRONT THE UPPER LEVEL TROUGH WILL MOVE ASHORE BRING ADDITIONAL SHOWERS...CONTINUED WINDY CONDITIONS AND COOLER AIR. A WIND ADVISORY REMAINS IN PLACE TODAY. AS THE SYSTEM BEGAN TO OCCLUDE EARLIER THAN ORIGINALLY EXPECTED LAST EVENING AND CONTINUED INTENSIFICATION DID NOT TAKE PLACE NO HIGH WIND WARNING IS NECESSARY. RAIN WILL BE HEAVY AT TIMES WITH HIGH ELEVATION SNOW. SNOW LEVELS WILL FALL QUICKLY INTO MIDWEEK TO 2000 FT IN THE NORTH AND 3000 FT IN THE SOUTH. DURING THIS TIME PRECIPITATION WILL REMAIN PRESENT ALLOWING FOR SNOW ACCUMULATION TO PASS LEVELS WITH ACCUMULATIONS ABOVE 3000 FEET FROM MIDDAY TUESDAY TO MIDDAY WEDNESDAY UP TO 14 INCHES POSSIBLE. A WINTER STORM WATCH HAS BEEN RAISED TO ACCOUNT FOR THIS. CONVECTION COULD BECOME A THREAT ON TUESDAY FOR THE COASTAL AREAS AS COOL UNSTABLE AIR MOVES INTO THE REGION. MODELS ARE HINTING AT THIS, BUT INDICATIONS ARE ONLY BORDER LINE ATTM AND THE MODELS ARE STILL NOT MAINTAINED GOOD RUN TO RUN CONSISTENCY. IN THE LONG TERM MODELS HAVE BEEN CONSISTENT AT INDICATING AN UPPER LEVEL CUTOFF LOW SWEEPING SE OFFSHORE BRINGING A BIT OF OFFSHORE FLOW LATE IN THE WEEK. THIS COULD BRING MORE CLEARING AND WARMER DAYS. OTHERWISE SHOWERS REMAIN IN THE FORECAST. MKN && .AVIATION...MVFR CIGS WITH -RA THROUGHOUT NW CA AS A STRONG FRONT APPROACHES. KBHX RADAR CONFIRMING A LLJ OF 50+ KTS AOB 2KFT...SO WIND SHEAR WILL REMAIN IN THE COASTAL TAFS THROUGH THE AFTERNOON HRS. STEADIER...HEAVIER RAIN MOVES IN AFT 00Z UNDER MVFR CIGS/VSBYS WITH SLOWLY DECREASING WINDS. JCA && .MARINE...A VIGOROUS STORM SYSTEM MOVING TOWARD THE COAST IS RESPONSIBLE FOR THE STRONG GALES...WHICH WILL PERSIST THROUGH TUESDAY MORNING. OCCASIONAL STORM FORCE GUSTS ARE EXPECTED BEYOND 10 NM IN ADVANCE OF A COLD FRONT...WHICH WILL MOVE THROUGH BY AFTERNOON. VERY STEEP SHORT PERIOD SEAS WILL RAPIDLY BUILD TO AS HIGH AS 16 FT THIS MORNING. SEAS WILL BE A FEW FEET LOWER NEAR-SHORE AND IN THE SOUTHERN WATERS DUE TO SLIGHTLY LOWER WIND SPEEDS. A CHAOTIC AND EXTREMELY HAZARDOUS SEA STATE WILL PERSIST AS A MODERATE NW SWELL BUILDS ON TUE WHILE SHORT PERIOD SEAS SLOWLY SUBSIDE. AFTER THE FRONT MOVES THROUGH ON TUESDAY...WINDS WILL QUICKLY DIMINISH BUT COMBINED SEA HEIGHTS WILL REMAIN 12-16 FT THROUGH THU. JCA && .EKA WATCHES/WARNINGS... GALE WARNING PZZ450-455-470-475. WIND ADVISORY FROM 6 AM TO 9 PM MONDAY CAZ001. WIND ADVISORY FROM 6 AM TO NOON MONDAY CAZ002. WINTER STORM WATCH ABOVE 3000 FEET TUESDAY CAZ003 AND CAZ004. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 13, 2:55 PM PST, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 255 PM PST SUN FEB 13 2011 CAZ001-142300- REDWOOD COAST- 255 PM PST SUN FEB 13 2011 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A WIND ADVISORY IS CURRENTLY IN EFFECT FOR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ002-142300- MENDOCINO COAST- 255 PM PST SUN FEB 13 2011 ...WIND ADVISORY IN EFFECT FROM 6 AM TO NOON MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A WIND ADVISORY IS CURRENTLY IN EFFECT FOR MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ003-004-076-142300- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 255 PM PST SUN FEB 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SNOW LEVELS WILL STEADILY FALL THROUGH MIDWEEK. SEVERAL INCHES OF ACCUMULATION ARE POSSIBLE TUESDAY AT PASS LEVEL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 3:08 PM PST | Winter Weather Advisory | EKA | 3 days |
Nearby
Winter Storm Watches in California, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.